Medicine Reaction, Hair Loss and Scalp Problems

Many prescription and nonprescription medicines can cause hair loss or thinning or other scalp problems. A few examples are: Medicines used to treat cancer (chemotherapy). Birth control pills. Seizure medicines. Amphetamines, such as dextroamphetamine (for example, Dexedrine) or methamphetamine. Vitamin A in high doses.

Medicine Reaction, Hair Loss and Scalp Problems

Medicine Reaction, Hair Loss and Scalp Problems

Many prescription and nonprescription medicines can cause hair loss or thinning or other scalp problems. A few examples are:

  • Medicines used to treat cancer (chemotherapy).
  • Birth control pills.
  • Seizure medicines.
  • Amphetamines, such as dextroamphetamine (for example, Dexedrine) or methamphetamine.
  • Vitamin A in high doses.

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.